Alert archive / Montana / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jun 22, 2008, 10:46 PM MDT for Daniels County, Montana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2008, 10:46 PM MDT (04:46 UTC)
- Expired
- Jun 23, 2008, 1:12 AM MDT
- In force
- 2 hr
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Daniels County, MT
The radar
The Glasgow radar (KGGW), 100 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1828 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KGGW 230446
FFWGGW
MTC019-230900-
/O.NEW.KGGW.FF.W.0002.080623T0446Z-080623T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
1046 PM MDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL DANIELS COUNTY IN NORTHEAST MONTANA...
* UNTIL 300 AM MDT.
* AT 1038 PM MDT...THE PUBLIC REPORTED FLOODING ON SOUTH FOUR BUTTES
ROAD SOUTH OF HIGHWAY 248. OVER 2 INCHES OF RAIN HAS BEEN REPORTED
IN THE WARNED AREA SINCE 8 PM.
* LOCATIONS IN THE WARNING INCLUDE...
FOUR BUTTES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4890 10588 4898 10556 4895 10542 4885 10536
4873 10564 4866 10601
TIME...MOT...LOC 0442Z 220DEG 10KT 4880 10561
$$
GFF
WEATHER.GOV/GLASGOW1 follow-up statement
000
WGUS75 KGGW 230712
FFSGGW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
112 AM MDT MON JUN 23 2008
MTC019-230720-
/O.CAN.KGGW.FF.W.0002.000000T0000Z-080623T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DANIELS-
112 AM MDT MON JUN 23 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL DANIELS
COUNTY...
THE RUNOFF OF AREA STREAMS IN CENTRAL DANIELS COUNTY HAS LIKELY
SUBSIDED SINCE RAINFALL ENDED EARLIER ON SUNDAY. THEREFORE THE FLASH
FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 4890 10588 4898 10556 4895 10542 4885 10536
4873 10564 4866 10601
TIME...MOT...LOC 0710Z 220DEG 10KT 4911 10521
$$
TFJ
WEATHER.GOV/GLASGOWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 9:26 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 22, 9:26 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 926 PM MDT SUN JUN 22 2008 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT... N TO S AREA OF SCATTERED TSTORMS...A FEW HAVING BEEN SEVERE WITH LARGE HAIL...MOVING E ACROSS THE CWA THIS EVE. 00Z KGGW SOUNDING SHOWED THE AIRMASS QUITE MOIST...AND VERY UNSTABLE...WITH CAPES OF 2600 J/KG. CONVECTION FOCUSING ALONG THE SURFACE TROUGH NOW MOVING ACROSS OUR E. A FLAT WSW FLOW ALOFT BEHIND THIS WITH WEAK SHORTWAVES TO ARRIVE LATE TONIGHT...HOWEVER AT THE SAME TIME LOW LEVEL DRYING PUSHING IN FROM THE W. EXPECT THERE WILL BE ADDITIONAL CONVECTION DEVELOP LATER TONIGHT...BUT LESS THAN WHAT PREVIOUSLY THOUGHT...SO MAIN UPDATE IS TO ADJUST POPS...MAINLY TO LOWER IN OUR W. SIMONSEN PREVIOUS SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY...UPDATED TO CANCEL THE LAKE WIND ADVISORY AS THE WIND HAS DROPPED BELOW 20MPH ACROSS FORT PECK LAKE. SCATTERED THUNDERSTORMS ARE BEGINNING TO DEVELOP ACROSS NORTHEAST MONTANA LATE THIS AFTERNOON. ANY STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SEE DISCUSSION BELOW FOR MORE INFORMATION. PREVIOUS SHORT TERM DISCUSSION... A STRONG DYNAMIC SYSTEM IS CURRENTLY LIFTING NORTHEASTWARD INTO ALBERTA. A SECONDARY WAVE IS CURRENTLY OVER WASHINGTON AND OREGON AND PROPAGATING TOWARD THE LOCAL FORECAST AREA. A SURFACE TROUGH EXTENDS FROM SOUTHERN ALBERTA SOUTH-SOUTHEASTWARD THROUGH MONTANA AND INTO EASTERN WYOMING. THE SYSTEM OVER ALBERTA IS DRIVING CONVECTION IN THE PRAIRIE PROVINCES...WHILE CONVECTION IS DEVELOPING OVER THE MOUNTAINS OF CENTRAL IDAHO AND SOUTHWEST MONTANA AHEAD OF THE WAVE OVER WASHINGTON AND OREGON. THE ATMOSPHERE OVER NORTHEAST MONTANA IS SUPPORTIVE OF DEEP MOIST CONVECTION WITH A LARGE AREA OF POSITIVE BUOYANCY. HOWEVER...A LAYER OF NEGATIVE BUOYANCY FROM ABOUT 740MB TO 640MB IS INHIBITING CONVECTION. THE BEST POTENTIAL FOR DEVELOPING THUNDERSTORMS WILL BE LATE THIS AFTERNOON THROUGH THIS EVENING AS UPPER LEVEL HEIGHTS FALL AHEAD OF THE WAVE OVER WASHINGTON AND OREGON. LARGE HAIL AND GUSTY WINDS REMAIN POSSIBLE GIVEN SHEAR PROFILE AND INSTABILITY. BY LATE TONIGHT AND MONDAY MORNING SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AS THE AFOREMENTIONED WAVE CROSSES THE AREA. MOST OF THE ENERGY EXITS THE CWA BY MIDDAY MONDAY. HOWEVER...ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE FAR EASTERN ZONES AS THEY WILL REMAIN CLOSER TO THE AXIS OF MOIST AIR. AFTER A BRIEF RESPITE MONDAY NIGHT ANOTHER VIGOROUS SHORTWAVE WILL APPROACH THE LOCAL FORECAST AREA TUESDAY. A SURFACE TROUGH WILL REDEVELOP OVER CENTRAL MONTANA...WHICH WILL CREATE A VEERING WIND PROFILE. FORECAST CAPE VALUES ARE IN THE RANGE OF 500 TO 1000 J/KG AND FORECAST LIFTED INDEX VALUES ARE AROUND -2 TO -4. THIS WILL BRING THE POSSIBILITY OF ANOTHER ROUND OF ISOLATED SEVERE STORMS. MODELS MOVE THE WAVE FROM THE PACIFIC NORTHWEST INTO CENTRAL SASKATCHEWAN...WHICH WILL AGAIN BRING IN THE LIMITING FACTOR OF CONVECTIVE INHIBITION WITH THE STRONGEST DYNAMICS TO THE NORTH. AJZ .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... GOOD MODEL CONSISTENCY THIS SET OF RUNS...THUS HIGHER CONFIDENCE EXISTS IN THE EXTENDED FORECAST. TUESDAY NIGHT THE EASTERN ZONES WILL CONTINUE TO SEE THE EFFECTS OF AN EXITING SHORTWAVE IN THE FORM OF ISOLATED THUNDERSTORMS. WEDNESDAY INTO WEDNESDAY LOOK TO BE MAINLY DRY UNDER THE INFLUENCE OF WEAK RIDGING AHEAD OF THE NEXT WAVE WHICH IS DUE IN THURSDAY. THURSDAY INTO THURSDAY NIGHT LOOK TO BE A BIT COOLER AND MORE UNSETTLED UNDER THE INFLUENCE OF THE UPPER TROUGH. FRIDAY AND BEYOND STRONG HIGH PRESSURE WILL BUILD INTO EASTERN MONTANA...USHERING IN HOT TEMPERATURES BY THE WEEKEND AS WELL AS DRY CONDITIONS. GILCHRIST PREVIOUS DISCUSSION...PERIOD BEGINS WITH JET STREAM UP OVER CANADA WITH A COUPLE OF WEAK DISTURBANCES BRUSHING THE AREA. THE FIRST ONE LOOKS TO BE EXITING THE AREA TUESDAY NIGHT WITH THE SECOND ONE MOVING THROUGH ABOUT THURSDAY/THURSDAY NIGHT. MODELS SEEMED TO BE IN DECENT AGREEMENT THROUGH THE PERIOD AS MUCH OF THE PERIOD LOOKS TO BE DRY. THE DISTURBANCES THAT AFFECT THE AREA ARE EXPECTED TO BE VERY SUBTLE AS MUCH OF THE DYNAMICS AND MOISTURE WILL BE TO OUR NORTH. CONSEQUENTLY TEMPERATURES ARE EXPECTED TO BE AT OR SLIGHTLY ABOVE NORMAL DURING THE EARLY AND MID PORTION OF THE PERIOD. MODELS BY EARLY NEXT WEEK SHOWING SIGNS OF AN UPPER RIDGE BUILDING OVER THE NORTHERN ROCKIES THEN INTO THE NORTHERN PLAINS. WITH 850 MB TEMPS POSSIBLY PUSHING 26-30C...TEMPS IN THE LOW-MID 90S CAN BE EASILY EXPECTED. JAMBA && .AVIATION... SCATTERED STRONG TSTORMS...AND A FEW SEVERE...MOVING ACROSS THE NE QUARTER OF THE FORECAST AREA...DANIELS...SHERIDAN... RICHLAND...AND E ROOSEVELT COUNTIES MAY HAVE STRONG WINDS ALONG WITH LARGE HAIL UNTIL MIDNIGHT. BRIEF HEAVY RAIN WITH THE STRONGER STORMS MAY DROP VISIBILITY TO AS LOW AS 2 MILES FOR A SHORT TIME. THE THUNDERSTORM THREAT WILL DIMINISH AFTER MIDNIGHT. MONDAY... THUNDERSTORMS WILL REDEVELOP WITH KGDV AND KSDY AGAIN SEEING THE POTENTIAL FOR STRONG STORMS. GILCHRIST/SIMONSEN && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 22, 10:38 PM MDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 1038 PM MDT SUN JUN 22 2008 MTZ016>027-059>062-240445- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 1038 PM MDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 22, 7:08 PM MDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
708 PM MDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 21 NNW TERRY 47.07N 105.48W
06/22/2008 E1.75 INCH PRAIRIE MT CO-OP OBSERVER
&&
AJZLocal storm report, Jun 22, 7:41 PM MDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
741 PM MDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HEAVY RAIN 15 NW VIDA 47.99N 105.72W
06/22/2008 M1.03 INCH MCCONE MT TRAINED SPOTTER
SHALLOW WATER RUNNING OVER THE ROAD
&&
AJZLocal storm report, Jun 22, 8:22 PM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
822 PM MDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 8 E VIDA 47.83N 105.32W
06/22/2008 E1.00 INCH MCCONE MT PUBLIC
HAIL RANGED FROM PEA SIZED TO QUARTER
&&
DJSLocal storm report, Jun 22, 9:55 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
955 PM MDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 14 NNW VIDA 48.02N 105.61W
06/22/2008 E2.00 INCH MCCONE MT PUBLIC
TWO INCHES OF RAIN FELL IN 30 MINUTES
&&
JIMBLocal storm report, Jun 22, 9:56 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
956 PM MDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 13 NW VIDA 47.96N 105.69W
06/22/2008 M1.82 INCH MCCONE MT PUBLIC
RAIN FELL IN 30 MINUTES
&&
JIMBLocal storm report, Jun 22, 10:40 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1040 PM MDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN 4 NW SCOBEY 48.83N 105.48W
06/22/2008 M2.25 INCH DANIELS MT CO-OP OBSERVER
RAIN FELL IN ONE HOUR
&&
JIMBThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:02 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie | 29 min |
| Jun 22, 7:11 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland, Roosevelt | 64 min |
| Jun 22, 7:18 PM MDT | Flash Flood Warning | GGW | McCone, Roosevelt, Valley | 6 hr |
| Jun 22, 8:15 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland | 36 min |
| Jun 23, 2:59 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 46 min |
| Jun 23, 3:30 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 60 min |
Nearby
Flash Flood Warnings in Montana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.